Jump to content

College And Pots


Gemma

Recommended Posts

Oh, I see Corina and I were replying at nearly the same time--thank you Corina, you literally took the words right out of my fingers. ;)

Link to post
Share on other sites

Hi Gemma,

Cymbalta causes reuptake of Serotonin just like SSRIs. I am on the smallest dose available and do not tolerate more. I am also being investigated for MCAS, and if I do have it I will consider going off of it completely. I have been on it for 9 years and I became a lot more functional on it, so I won't go off of it unless I have to. The reason MCAS patients have to be careful is that sometimes they present with high serotonin already and adding an SSRI (like Paxil) or SNRI (like Cymbalta) can cause Serotonin Syndrome. However, not all MCAS patients have high serotonin, so it really depends on the person. I am slowing coming off of the Paxil because I do not think it is helping overall and because I am already on Cymbalta.

You might consider talking with your doctor about Wellbutrin instead. It is an antidepressant that works immediately and mostly acts on dopamine instead of serotonin. http://en.wikipedia.org/wiki/Bupropion

Its the last medication on the list of "What helps" : http://www.dinet.org/index.php/information-resources/pots-place/pots-what-helps

More information on Mast Cell disorders and medications that help and others that should be avoided: http://www.mastocytosis.ca/treatment.htm

Link to post
Share on other sites

Hi all again. Thanks for your input. I read some information on the mastocytosis website and thats where I saw information about people with mast cell having adverse reactions to SSRIs, not sure about SNRI, it just mentions SSRIs. I did react really badly to Lexapro before, had hot flashes, anxiety attacks and chest pains from that medicine. So, there is a chance that I could also react to Paxil or Zolof, if I have MCAS, or it could be a possibility that Lexapro just did not work for me.

I cant really ask my physician about it, because he would not know about interaction of SSRI and MCAS. And he doesnt really belive I have it. My hematologist and immunologist just recently started investigating this condition for me, but just had a tryptase levels checked. I brough some literature to my immunologist that Dr. Afrin from SC emailed me, so my immunologist will read it and see if he can perform those tests. Based on symptoms Dr. Afrin says that it looks like I would have MCAS, but need to do testing. He is not excepting new patients now, so gave me soem information to give to my local doctor to try to get me tested here localy.

Here is the link of website where I read that SSRI are no good for MCAS.

http://www.mastocytosis.ca/treatment.htm

I am not sure what we are allowed to post here, but I think this website is legitimate and should be ok.

Link to post
Share on other sites

Your link is fine Gemma

It's great that doctor Afrin is trying to help you find out more by emailing you the necessary information. I hope you will get answers soon. Your immunologist may be the one to ask more about the meds you can or cannot use when testing positive. Good luck on finding answers!

Link to post
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...